Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 28, 2016, 4:25 PM CDT for Rock Island County, Illinois; Clinton County, Scott County, Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2016, 4:25 PM CDT (21:25 UTC)
- Expired
- May 28, 2016, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 11 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:42 PM CDT | HAIL 0.25 | Davenport, IA | HAIL FELL FROM 448 TO 442 |
| May 28, 4:43 PM CDT | HAIL 0.75 | Davenport, IA | LOCAL BROADCAST MEDIA REPORTS DIME SIZE HAIL FALLING IN DAVENPORT. |
| May 28, 4:43 PM CDT | HAIL 0.75 | Davenport, IA | LOCAL BROADCAST MEDIA REPORTS DIME SIZ HAIL FALLING IN DAVENPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WUUS53 KDVN 282125
SVRDVN
ILC161-IAC045-163-282215-
/O.NEW.KDVN.SV.W.0022.160528T2125Z-160528T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
* UNTIL 515 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO...OR
NEAR DAVENPORT...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...ELDRIDGE...
DEWITT...MILAN...CAMANCHE...WALCOTT...BLUE GRASS...BUFFALO...ANDALUSIA...
PRINCETON...LONG GROVE...CHARLOTTE...DONAHUE...MCCAUSLAND...LOW MOOR AND
MAYSVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 287 AND 302.
INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4185 9018 4140 9063 4147 9079 4156 9078
4200 9048
TIME...MOT...LOC 2124Z 212DEG 32KT 4151 9068
HAIL...<.75IN
WIND...60MPH
$$
NICHOLS5 follow-up statements
232
WWUS53 KDVN 282135
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SAT MAY 28 2016
ILC161-IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
ROCK ISLAND IL-CLINTON IA-SCOTT IA-
435 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ROCK ISLAND...CENTRAL CLINTON AND SCOTT COUNTIES...
AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAVENPORT...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...ELDRIDGE...
DEWITT...MILAN...CAMANCHE...WALCOTT...BLUE GRASS...BUFFALO...ANDALUSIA...
PRINCETON...LONG GROVE...CHARLOTTE...DONAHUE...MCCAUSLAND...LOW MOOR AND
MAYSVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 287 AND 302.
INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4185 9018 4140 9063 4147 9079 4156 9078
4200 9048
TIME...MOT...LOC 2134Z 212DEG 32KT 4159 9061
HAIL...0.75IN
WIND...60MPH
$$
NICHOLS088
WWUS53 KDVN 282146
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT SAT MAY 28 2016
ILC161-282156-
/O.CAN.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
ROCK ISLAND IL-
446 PM CDT SAT MAY 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK ISLAND COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA.
LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
4152 9052 4153 9055 4150 9061 4158 9076
4200 9048
TIME...MOT...LOC 2146Z 212DEG 32KT 4168 9053
$$
IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
446 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL CLINTON AND CENTRAL SCOTT COUNTIES...
AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LONG GROVE...OR
8 MILES NORTH OF BETTENDORF...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...ROCK ISLAND...BETTENDORF...CLINTON...ELDRIDGE...DEWITT...
CAMANCHE...WALCOTT...PRINCETON...LONG GROVE...CHARLOTTE...DONAHUE...
MCCAUSLAND...LOW MOOR...MAYSVILLE...ELVIRA...SCOTT COUNTY PARK...DAVENPORT
MUNICIPAL AIRPORT...MISSISSIPPI VALLEY FAIRGROUNDS AND ROCK CREEK
MARINA AND CAMPGROUND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 4.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 287 AND 302.
INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
4152 9052 4153 9055 4150 9061 4158 9076
4200 9048
TIME...MOT...LOC 2146Z 212DEG 32KT 4168 9053
HAIL...0.75IN
WIND...60MPH
$$
NICHOLS103
WWUS53 KDVN 282154
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT SAT MAY 28 2016
IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
454 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CLINTON AND NORTHEASTERN SCOTT COUNTIES...
AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELDRIDGE...OR 7
MILES NORTH OF BETTENDORF...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...ELDRIDGE...DEWITT...CAMANCHE...
PRINCETON...LONG GROVE...CHARLOTTE...MCCAUSLAND...LOW MOOR...ELVIRA...PARK
VIEW...SCOTT COUNTY PARK...MALONE...DAVENPORT MUNICIPAL AIRPORT...
FOLLETTS...ROCK CREEK MARINA AND CAMPGROUND...ROCK CREEK PARK AND
CLINTON MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 297 AND 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
4157 9048 4159 9054 4167 9067 4198 9045
TIME...MOT...LOC 2154Z 214DEG 26KT 4167 9052
HAIL...0.75IN
WIND...60MPH
$$
NICHOLS617
WWUS53 KDVN 282204
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SAT MAY 28 2016
IAC045-163-282215-
/O.CON.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
504 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CLINTON AND NORTHEASTERN SCOTT COUNTIES...
AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCCAUSLAND...OR
12 MILES NORTH OF BETTENDORF...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEWITT...CAMANCHE...PRINCETON...CHARLOTTE...MCCAUSLAND...LOW
MOOR...ELVIRA...MALONE...FOLLETTS...ROCK CREEK MARINA AND CAMPGROUND...
ROCK CREEK PARK...CLINTON MUNICIPAL AIRPORT AND CLINTON COUNTY
FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
4165 9040 4167 9047 4177 9059 4198 9045
TIME...MOT...LOC 2204Z 212DEG 32KT 4175 9046
HAIL...0.75IN
WIND...60MPH
$$
NICHOLS037
WWUS53 KDVN 282211
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT MAY 28 2016
IAC045-163-282220-
/O.EXP.KDVN.SV.W.0022.000000T0000Z-160528T2215Z/
CLINTON IA-SCOTT IA-
511 PM CDT SAT MAY 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND
NORTHEASTERN SCOTT COUNTIES WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA.
LAT...LON 4185 9018 4177 9026 4175 9031 4172 9032
4165 9040 4167 9047 4177 9059 4198 9045
TIME...MOT...LOC 2209Z 212DEG 32KT 4175 9046
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:45 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 28, 2:45 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 245 PM CDT SAT MAY 28 2016 .SYNOPSIS... Issued at 230 PM CDT Sat May 28 2016 SPC has a Slight risk for severe thunderstorms for the entire DVN forecast area into this evening. A NNW to SSE broken line of storms is ongoing and will continue to move to the NNE at 30-40 mph. && .SHORT TERM...(THIS EVENING THROUGH Sunday) ISSUED AT 230 PM CDT Sat May 28 2016 Through this Evening...Scattered showers and thunderstorms will affect a large portion of E Iowa/W Illinois. A few storms may become strong to severe. Thunderstorm Timing: Storms should occur through the late aftn and early evening, exiting the NE forecast area by 6-7 PM CDT. Thunderstorm Risks: Environmental parameters of 35 kt effective shear, 1500-2000 J/kg SBCAPE, 900 J/kg DCAPE, and dry mid-levels with a wet-bulb zero height of 9000 ft are supportive of isolated wind gusts near 60 mph and hail up near quarter size with the strongest storms. Additionally, an isolated tornado is possible. Low-level shear is 10-15 kts (0-1 km) and 0-1 km SRH is close to 100 m2/s2. Uttech .LONG TERM...(Sunday NIGHT THROUGH Saturday) ISSUED AT 230 PM CDT Sat May 28 2016 Tonight...Showers and storms diminish early. Lows will be in the 60s and sfc winds will be light. Sunday and Sunday Night...Dry and warm for the majority of E Iowa/W Illinois. Slight chance for an isolated shower or storm across the northern third of the forecast area. Highs are forecast in the 80-85 F range. The slight shower chances also exist for the overnight period for most of the CWA but coverage and probability are very low. Monday through Wednesday...Models have an active pattern developing - especially by Tuesday and Wednesday - as a mid-level shortwave/vorticity max slowly moves through the Central Plains. A moist atmosphere will surge northward causing PWATS to spike to 1.50-1.75 inches. Weak mid-level winds would yield low deep layer shear. Therefore, overall severe weather threat is low with localized heavy rainfall becoming the most likely concern. The best chances for widespread rain are Tuesday Night and Wednesday ahead of a cold front. Thursday through Saturday...High pressure builds into the Midwest resulting in a much drier forecast, lower humidity, and cooler temps in the lower to upper 70s. Uttech && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON) ISSUED AT 1217 PM CDT Sat May 28 2016 Broken line of thunderstorms expected this aftn. Brief periods of IFR VSBYS (possibly CIGS) are likely with the strongest storms. Also, there is potential for isolated wind gusts over 40 kts and hail up to quarter size. General convection timing is between 19Z-22Z with any one terminal receiving TSRA for only an hour or two in this window. After the storms pass, a return to MVFR/VFR is anticipated. Uttech && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...Uttech AVIATION...Uttech
Hazardous weather outlook, May 28, 3:46 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 346 AM CDT SAT MAY 28 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-290900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 346 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA. THERE IS A RISK OF SEVERE STORMS BUT THE RISK CURRENTLY APPEARS TO BE LOW. IF SEVERE STORMS DO DEVELOP...THE MOST LIKELY TIME PERIOD WOULD BE FROM 1 TO 8 PM. THE PRIMARY THREATS WOULD BE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A DRY DAY SUNDAY...THERE IS A LOW CHANCE THAT THUNDERSTORMS RETURN TO PORTIONS OF EASTERN IOWA SUNDAY NIGHT. STRONG STORMS ARE NOT EXPECTED SUNDAY NIGHT. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE OVER THE ENTIRE OUTLOOK AREA THROUGH WEDNESDAY EVENING. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE STORMS DURING THIS EARLY TO MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND EVENING. 08/ERVIN
In the hours before
Local storm report, May 28, 3:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL SW CASCADE 42.30N 91.01W
05/28/2016 M0.25 INCH DUBUQUE IA EMERGENCY MNGR
&&
DCSpecial weather statement, May 28, 3:39 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 339 PM CDT SAT MAY 28 2016 IAZ042-282145- DUBUQUE- INCLUDING THE CITY OF...DUBUQUE 339 PM CDT SAT MAY 28 2016 ...THUNDERSTORM...POSSIBLY STRONG TO IMPACT AREA THROUGH 445 PM... AT 330 PM CDT...A LARGE THUNDERSTORM COMPLEX WAS LOCATED NEAR EPWORTH MOVING NORTH NORTHEAST AT 35 TO 40 MPH. CONDITIONS ARE FAVORABLE FOR GUSTY WINDS OVER 40 MPH AND POSSIBLY HAIL WITH PEA TO PENNY SIZED. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH LOCALLY RAIN TOTALS OF OVER A HALF INCH OR MORE IN 10 MINUTES POSSIBLE. INDIVIDUALS SHOULD SECURE LOOSE ITEMS AND ITEMS VULNERABLE TO HAIL. NICHOLS
Special weather statement, May 28, 3:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT SAT MAY 28 2016
ILC131-161-IAC045-139-163-282130-
ROCK ISLAND-MERCER-CLINTON-MUSCATINE-SCOTT-
344 PM CDT SAT MAY 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EAST
CENTRAL IOWA AND WEST CENTRAL ILLINOIS...
AT 344 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BENNETT TO NEAR BLUE GRASS TO JOY...AND MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...EAST MOLINE...
ALEDO...DURANT...SILVIS...ELDRIDGE...DEWITT...MILAN...CAMANCHE...LE CLAIRE...
COAL VALLEY...HAMPTON...WALCOTT...BLUE GRASS...BUFFALO AND ANDALUSIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 279 AND 306.
INTERSTATE 80 IN ILLINOIS NEAR MILE MARKER 1.
INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4187 9029 4148 9037 4146 9043 4138 9043
4109 9095 4148 9087 4160 9090 4179 9090
4204 9050 4203 9044
TIME...MOT...LOC 2044Z 227DEG 31KT 4172 9088 4151 9083 4119 9090
UTTECHSpecial weather statement, May 28, 3:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 PM CDT SAT MAY 28 2016 IAZ054-066-068-ILZ001-002-007-009-015>018-282300- JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...DAVENPORT... BETTENDORF...GALENA...FREEPORT...MOUNT CARROLL...STERLING... MOLINE...ROCK ISLAND...GENESEO...PRINCETON...HENNEPIN 350 PM CDT SAT MAY 28 2016 ...BROKEN LINE OF THUNDERSTORMS TO IMPACT THE REGION THROUGH 530 PM. AT 345 PM CST...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM NEAR DUBUQUE IOWA SOUTH TO ALEDO ILLINOIS. THESE STORMS ARE MOVING NORTHEAST AT 30 TO 35 MPH. CONDITIONS ARE FAVORABLE FOR GUSTY WINDS TO NEAR 40 MPH AND PEA SIZED HAIL. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH LOCALLY RAIN TOTALS OF OVER A HALF INCH OR MORE IN 10 MINUTES POSSIBLE. NICHOLS
Local storm report, May 28, 4:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG DUBUQUE 42.50N 90.69W
05/28/2016 DUBUQUE IA PUBLIC
REPORTS OF POWERLINES DOWN AND ROOF DAMAGE ON THE
NORTHWEST SIDE OF DUBUQUE. RECEIVED VIA SOCIAL MEDIA.
0346 PM TSTM WND DMG SAGEVILLE 42.55N 90.70W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
ROOF RIPPED OFF OF SCHOOL...NOT SURE IF IT IS PARTIAL OR
FULL.
&&
DCLocal storm report, May 28, 4:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 N PEOSTA 42.46N 90.85W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
TWO FOOT DIAMETER TREE SNAPPED OFF.
0350 PM TSTM WND DMG 3 NE PEOSTA 42.48N 90.81W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
WIRES DOWN ALONG OLD HIGHWAY ROAD NEAR HILLDALE LANE WEST
OF FAIRGROUNDS. TIME ESTIMATED.
0400 PM TSTM WND DMG 4 NW DUBUQUE 42.55N 90.75W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
TREE FELL ONTO OCCUPIED VEHICLE NEAR 5200 N AND RUPP
HOLLOW ROAD.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:44 PM CDT | Special Weather Statement | DVN | Rock Island | 46 min |
| May 28, 5:01 PM CDT | Special Weather Statement | DVN | McDonough | 29 min |
| May 28, 5:26 PM CDT | Special Weather Statement | DVN | McDonough | 34 min |
| May 28, 5:44 PM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 46 min |
| May 28, 6:20 PM CDT | Special Weather Statement | DVN | Stephenson | 25 min |
| May 28, 6:24 PM CDT | Special Weather Statement | DVN | Bureau | 51 min |
| May 28, 6:38 PM CDT | Special Weather Statement | DVN | Stephenson | 22 min |
| May 27, 7:19 PM CDT | Special Weather Statement | DVN | Johnson | 41 min |
| May 27, 7:51 PM CDT | Special Weather Statement | DVN | Jefferson, Johnson, Keokuk, Linn, Washington | 54 min |
| May 27, 8:37 PM CDT | Flash Flood Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Washington | 6 hr |
| May 28, 2:40 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Delaware, Dubuque, Jones | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.